|did u receive my question?
Dec 26, 2006
hi i figured u were away anyway. my concern is my diahera which never really went away . im on atripla now two weeks , my bowl movements are a little better. im not going as much . but my stool is loose and im still losing weight. i feel stronger since starting the meds. i had no choice my t cells dropped to under 100 and my viral load was 3900. i am very disturbed by this diahera . my docter seems to feel it will go away once my t cells go up? i took a colonsopy and stool tests everything came back negative. do u think the atripla is bad for a person who has bad diahera caused by low tcells?
| Response from Dr. Young
Thanks for your follow up.
It sounds to me like your doctor has done a very reasonable evaluation of your diarrhea; the fact that things are improving (rather than worsening) on your antiretroviral therapy of tenofovir, FTC and efavirenz (Atrpla) is encouraging and suggests to me that the medications are probably not a major contributor.
Consistently loose stools and weight loss are concerning to me, nevertheless. Yes, there are multiple causes of diarrhea, including HIV itself (particularly among persons with very low CD4 counts, like you). I'd be interested to know if your doctor has considered adrenal gland insufficiency (evaluated by a simple blood test), since this could be responsible for weight loss, weakness and diarrhea. Similarly, weight loss has multiple causes-- including ongoing diarrhea, but also other infections, mood disorders, anorexia or low testosterone levels.
If your symptoms still persist after a few more weeks, getting colonoscopy might not be a bad idea, even if this was done before.
Hope this helps. Best of luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Rimming Worried I Have HIV
- Itchy Vagina After Swallowing Sperm Worried I Have HIV
- Rectal Bleeding After Condom Broke Anal Worried I Have HIV
- Testicular Pain After Anal Sex With Condom Does It Mean I Have HIV
- Trouble Urinating After Insertive Anal Sex Worried I Have HIV
- Can Oral Thrush Cause Enlarged Lymph Nodes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.